Advertisement
<< Back To Blog Post
Hepatitis C Treatment and Side Effects

Write a Comment

I have read and agree to the terms and conditions in the Posting Rules*

4 Comments

Helen

On Harvoni -numerous side effects. 24/7 headaches -dull until stress, then pounding. Insomnia -many nights only 1-3 hrs sleep (eyes burn from lack of sleep, then burn so bad can't sleep). Cough, choke, gag, from excess mucous,(worse sitting than laying down). Gout in R wrist -body is fighting. Vomit -started regurgitating. Cry daily now. Irritable. Say wrong names when talking. No help. Gilead is ignoring me. Disabled, walk w/2 canes, need 5 surgeries, have terrible pain. Now add these!

August 13, 2018 WI

Victoria Teasdale

Hi Lucinda ,we have messaged a few times. I had five treatments,the telaprevir really did me over,but by the same token I think my body had just had enough,my 5th was Harvoni and by treatment 4 I had all of the above and a thyroid disorder to boot. Then with the Harvoni once again I had all the above and more. I now have severe osteoarthiritis and many other disorders. I am so grateful to have these chances of clearing the virus but I think that the side effects are far worse than the medical profession know. We need people to be surveyed and I think that there should be more monitoring when drugs are introduced. But still I had to try as I have children. I wish that I had been more patient and waited for Harvoni,but knowing for 25 years it was hard to say no to the treatments. Whether I had these illnesses even had I not treated I don't know,my guess is yes but not so soon and not so severe,but,I am so grateful to be alive and to watch my children grow up even through all the pain. Wishing everyone good luck .

January 6, 2016

Lucinda K. Porter, RN

Thank you for taking the time to share your experience. The truth is that not everyone has the same experiences during treatment. It sounds like you had an extremely hard time, made worse by the fact that you weren't supported by your medical team. Plus, it's extra hard when most everyone else is having a fairly easy time during their treatment. As for Canada, I appreciate the fact that they recorded more side effects. However, I am sure they have some doctors that are better than others, which has a huge impact on the quality of one's treatment experience. It's tragic that they can't all be perfect, but being human is a prerequisite for being a doctor.

January 4, 2016

Mary Barter

Based upon my personal experience and from reading the blogs on this site, Doctors know nothing about this drug. When I was ill with the above side effects, the Hepatologists, pharmacists, and support nurses denied that Harvoni was the cause of my side effects. There are many posts on this blog stating that there is no support from the medical community in the US. The doctors make the patients feel worse when they state "that isn't a side effect" of Harvoni. I guess Canada is the place to go if you take this drug.

January 4, 2016

Advertisement

Hot topics